Drought, Jo Daviess
- When
- June 15, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Jo Daviess forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
A dry winter and spring developed into full blown drought conditions across Northwest and West Central Illinois by the middle of June. Dry conditions continued across Eastern Iowa but had not yet developed into drought conditions.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A dry winter and spring developed into full blown drought conditions across Northwest and West Central Illinois by the middle of June. Dry conditions continued across Eastern Iowa but had not yet developed into drought conditions. Farmers that had to replant due to a killing freeze on 3 May 2005 where now being hit a second time. No apparent yield reductions had occurred by the end of June but field conditions in Illinois indicated that crop height was well below normal. The drought continued into the month of July and expanded into Eastern Iowa with significant yield reductions taking place with the corn crop.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 1:55 PM CST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CDT TUE JUN 14 2005 .SYNOPSIS... MORNING RAOB PLOTS AND WATER VAPOR IMAGERY SHOW UNSEASONABLY STRONG CLOSED LOW OVER THE UPPER MIDWEST. 18Z SFC ANALYSIS SHOWS ATTENDANT SFC LOW NEAR LAKE SUPERIOR WITH WARM FRONT EXTENDING EASTWARD THROUGH NORTHERN MI WHILE COLD FRONT EXTENDS FROM EASTERN SHORES OF LAKE MI INTO WESTERN KY. UPSTREAM A COUPLE OF WEAK SFC TROUGHS WERE ANALYZED... ONE ACROSS NORTHERN MN AND ANOTHER SWINGING THROUGH EASTERN IA ATTIM AIDING SCT SHOWER DEVELOPMENT ACROSS THE CWA. BEST CONCENTRATION HAS BEEN ROUGHLY ALONG AND 20 MI EITHER SIDE OF THE I 80 CORRIDOR. SHOWERS HAVE MIXED DOWN STRONGER WINDS JUST OFF THE DECK WITH GUSTS TO AROUND 40 MPH. ..MM.. && .SHORT TERM (TONIGHT AND WEDNESDAY)... BIG PATTERN SHIFT UNDERWAY WHICH WILL RESULT IN LITTLE IN THE WAY OF SENSIBLE WX NEXT 7-10 DAYS... UNFORTUNATE AS SOME AREAS DESPERATELY NEED THE RAIN. HERE AT DVN OFFICE WE/VE HAD 4.36 INCHES OF PCPN SINCE MARCH 1ST... WITH ONLY THREE DAYS OF PCPN > 0.50 USING MLI NORMALS... WHICH SHOULD NOT BE ALL THAT MUCH DIFFERENT FOR DVN... MLI NORMAL PCPN MARCH 1ST TO JUNE 13TH IS 13.02 INCHES. THAT PUTS DVN WITH A DEFICIT OF OVER 8 INCHES OMEGA BLOCK PATTERN IS FORECAST TO DEVELOP WITH LARGE CLOSED LOW FORMING AND DIGGING SLOWLY TOWARD THE WEST COAST NEXT SEVERAL DAYS WHILE THE UPPER LOW OVER THE UPPER MIDWEST HEADS EAST AND BECOMES ABSORBED INTO EVEN STRONGER TROUGH WITH SECONDARY DEEP CLOSED LOW PROGGED TO ROTATE DOWN THROUGH THE GREAT LAKES INTO THE NORTHEAST LATE WEEK. SPRINKLES AND FEW SHOWERS SHOULD DIMINISH THIS EVE WITH LOSS OF HEATING. RADAR AND RAOB SUPPORT SOME SHOWERS OVERNIGHT JUST NORTH OF THE AREA FROM SOUTHEAST MN INTO WI... THOUGH CAN/T RULE OUT SOME SPRINKLES OR BRIEF SHOWER IN THE FAR NORTH. CYCLONIC FLOW WILL KEEP CLOUDS AROUND ESP THE NORTHERN 1/2 TO 2/3RDS. CELLULAR LOOK TO CU SUPPORTS SOME DISSIPATION IN THE SOUTH AFTER DARK... SO PARTIAL CLEARING THERE. MIN TEMPS... LOWS WERE IN THE M/U 50S IN MANY AREAS THIS MORNING ON BACKSIDE OF THE UPPER LOW. THIS SUPPORTS GOING AT OR JUST BELOW LOW END OF MOS GUIDANCE. ON WEDNESDAY... AREAS THAT HAVE LITTLE IN THE WAY OF CLOUD COVER ... LIKELY IN THE SOUTH ... WILL SEE CLOUDS QUICKLY FILL IN BY MID TO LATE MORNING. KEPT SLGT CHC OF SHOWER IN THE NORTHEAST WITH CHANNELED VORTICITY...INSTABILITY AND CYCLONIC FLOW. MAX TEMPS SOMEWHAT TRICKY. DESPITE CLOUDS ETA MOS GUIDANCE LOOKS A BIT TOO AGGRESSIVE WITH COOLING IN THE NORTH (MID 60S). AWFULLY TOUGH TO DO THIS TIME OF YEAR AND ALSO ANTICIPATE SOME BREAKS IN THE AFTN... SO SIDED TOWARD MIDDLE OF THE ROAD MAV GUIDANCE. ..MM.. && .LONG TERM (WEDNESDAY NIGHT THROUGH NEXT TUESDAY)... THE ONLY QUESTION IS WHAT LINGERING SHRA MAY BE OCCURRING WEDNESDAY EVENING. SITUATION DOESN/T LOOK PROMISING FOR MUCH OF ANYTHING TO OCCUR. AFTER WEDNESDAY NIGHT THE ONLY WORD IN THE FORECAST IS DRY. DEEP EASTERLY FLOW OFF THE LAKE WILL KEEP TEMPERATURES INITIALLY COOL WITH A GRADUAL WARMING TREND WITH TIME AS WINDS BECOME SOUTHEAST AND THEN SOUTHERLY. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MM/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 AM CDT TUE JUN 14 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 353 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WOLF/MAYES
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462674, 5462675, 5462676, 5462677, 5462678, 5462679, 5462680, 5462681, 5462682, 5462683, 5462684, 5462685, 5462686.